How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Alicia_MSW Your Own Question
Alicia_MSW, Psychotherapist
Category: Mental Health
Satisfied Customers: 792
Experience:  Specializing in mental health counseling
Type Your Mental Health Question Here...
Alicia_MSW is online now
A new question is answered every 9 seconds

my 11 year old son is getting slower at school again with 10

Resolved Question:

my 11 year old son is getting slower at school again with 10 mg ritalin
Submitted: 4 years ago.
Category: Mental Health
Expert:  Alicia_MSW replied 4 years ago.

Ritalin is a stimulant medication that can cause a number of unpleasant side effects. Sometimes, especially when the medication starts to wear off, some children experience a "slowing down" effect (although some children experience the exact opposite and become more hyper), so it really depends on how your son responds to the medication.

You might find this information helpful, as it discusses the possible side effects of Ritalin:

I can't provide you specific medication information but I would advise you to consult your son's doctor to discuss his symptoms and to see if there is a different medication that he can take that will not affect him in this way. There are alternatives (you can read about some of those here:

If he is not completing his school or homework on time, then you might want to discuss this with his teacher to see if he requires extra help, or if there are steps you can take at home to help him complete his work on time.
Best of luck.
Alicia_MSW and other Mental Health Specialists are ready to help you

Related Mental Health Questions